MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number HM14C
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 13 of 15.Common device name: catheter, straight.Procode: ezd.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user reports the catheters "are already sticking in the packaging nearly "50% bonded to package" even before activation he does not use them.He said even after activation these will "rip paper fiber" when he goes to remove them.His concern is also that these catheters have a "sharp edge" once unglued to packaging on that area that was stuck along with paper fibers.He also notes that the area near the tip is uncomfortable as the coating after activation can look like "lumps, chunks, grains of sugar" which makes the tip uncomfortable if used.He said he has used 10 x magnification and he said he thinks it's because the hydrophilic coating is initially placed unevenly.He said he knows it's the coating as he has let them dry just to observe them and does not use them and he said these lumps disappear and dry out.Last week he did end up using one that was stuck to packaging and he said he "regrets it".He started to feel sharp pain with insertion as the coating created a sharp edge to the catheter.Pain went away after use, no interventions needed." a separate case has been created for the "rip paper fiber".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15986289
Report Number1049092-2022-00544
Device Sequence Number17668101
Product Code EZD
UDI-Device Identifier20815947020349
UDI-Public00815947020345
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K132500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2025
Device Model NumberHM14C
Device Lot Number220528-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67
Patient SexMale